High frequency asymptotics of guided modes in optical fibres

Anne-Sophie Bonnet-BenDhia and Rabia Djellouli
Publication type:
Paper in peer-reviewed journals
IMA Journal of Applied Mathematics, vol. 52(3), pp. 271-287
The high-frequency asymptotics of guided modes of dielectric waveguides is studied, firstly under the weak guidance assumptions which lead to a scalar problem, and then for Maxwell's system. The authors prove that the field tends to vanish everywhere the refractive index is not maximum. Moreover, for the vector model, it is proved that the field tends to become transverse. If the core of the guide is homogeneous, then the limit problem, which is an eigenvalue problem set inside the core, is derived. Various asymptotic estimates on the dispersion curves are established.
    author={Anne-Sophie Bonnet-BenDhia and Rabia Djellouli },
    title={High frequency asymptotics of guided modes in optical fibres },
    doi={10.1093/imamat/52.3.271 },
    journal={IMA Journal of Applied Mathematics },
    year={1994 },
    volume={52(3) },